advertisement
Question
Posted by: Deidre van Wyk | 2010/06/30

Very worried about possible medication side effects...

Hi
I''m a 27 yo female. I have been diagnosed with bipolar disorder in the past but have recently moved to a new psycologist and found out that I have ADHD. I slso moved to a different Psychiatrist mainly because she has an extremely heavy hand when writing scripts and doesn''t take me into consideration when talking to her about effects of the medication, my appointment with the new psychiatrist is only on the 16th of July. I''m currently on Lamictin and Topamax but have gone to the Solal clinic for supportive natural treatment for the ADHD as my psycologist strongly feels that I don''t have bipolar just as I do. The solal clinic advised me to stay on the lamictin and topamax but gave me a whole list of extras, all Solal products. These include DMAE, Ubiquinol Co-Q10, Acetyl-L Carnetine, Krill oil and Ps Phosphatidylserine. Since starting on these I have been exhausted and sleepy during the day and unable to concentrate and been unable to sleep during the evenings. It feels like I''m in a constant daze and my brain feels hazy. to be honest I feel out of it and ''stupid''. Picking things up and taking my dogs for their morning walk is a huge physical challenge and my brain has been drained of all creativity and productivity. I have tried to contact all involved but my previous psychiatrist is negative as always and ''anti'' psycologist. The solal clinic is yet to respond. Please help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Deidre
DMAE can cause confusion and sleepiness in patients. Just because something is "natural" does not mean it is safe to use or won't interact with your prescription drugs. The other supplements I think is safe to take but I think you should stop the DMAE until you've seen the psychiatrist.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Rachel | 2010/10/06

Hi, I''m on 50mg of Lamictin a day, and was wondering if I could also take Melatonin, because I''m an insomniac, and am getting really desperate for sleep. Are the two safe to take together???

Reply to Rachel
Posted by: Cyberdoc | 2010/06/30

Hallo Deidre
DMAE can cause confusion and sleepiness in patients. Just because something is "natural" does not mean it is safe to use or won't interact with your prescription drugs. The other supplements I think is safe to take but I think you should stop the DMAE until you've seen the psychiatrist.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement